Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 11, 2015, 2:51 PM EDT for Lenawee County, Michigan. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2015, 2:51 PM EDT (18:51 UTC)
- Expired
- May 11, 2015, 3:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 104 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 3:10 PM EDT | TSTM WND DMG | Ogden Center, MI | POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:14 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WUUS53 KDTX 111851 SVRDTX MIC091-111945- /O.NEW.KDTX.SV.W.0002.150511T1851Z-150511T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 251 PM EDT MON MAY 11 2015 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LENAWEE COUNTY IN SOUTHEASTERN MICHIGAN... * UNTIL 345 PM EDT * AT 250 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORENCI... MOVING NORTHEAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... ADRIAN...TECUMSEH...BLISSFIELD...MORENCI...CLINTON...DEERFIELD... BRITTON...PALMYRA...FAIRFIELD...RIDGEWAY...MACON...RIGA...SENECA... JASPER...CADMUS...OGDEN CENTER...HOLLOWAY...SAND CREEK AND WESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN MICHIGAN. LAT...LON 4171 8430 4208 8400 4208 8377 4173 8377 TIME...MOT...LOC 1850Z 225DEG 44KT 4165 8416 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ JVC
3 follow-up statements
857 WWUS53 KDTX 111912 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 312 PM EDT MON MAY 11 2015 MIC091-111945- /O.CON.KDTX.SV.W.0002.000000T0000Z-150511T1945Z/ LENAWEE MI- 312 PM EDT MON MAY 11 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR EASTERN LENAWEE COUNTY... AT 311 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLISSFIELD... MOVING NORTHEAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE STORM WILL BE NEAR... DEERFIELD AROUND 320 PM EDT. TECUMSEH AND BRITTON AROUND 325 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE JASPER...PALMYRA...RIGA...RIDGEWAY...OGDEN CENTER...HOLLOWAY... MACON...FAIRFIELD AND WESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN MICHIGAN. LAT...LON 4172 8412 4208 8400 4208 8377 4173 8377 TIME...MOT...LOC 1911Z 206DEG 50KT 4182 8393 HAIL...<.75IN WIND...60MPH $$ JVC
289 WWUS53 KDTX 111927 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 327 PM EDT MON MAY 11 2015 MIC091-111945- /O.CON.KDTX.SV.W.0002.000000T0000Z-150511T1945Z/ LENAWEE MI- 327 PM EDT MON MAY 11 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR NORTHEASTERN LENAWEE COUNTY... AT 327 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DUNDEE... MOVING NORTHEAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN LENAWEE COUNTY...INCLUDING THE FOLLOWING LOCATIONS... RIDGEWAY AND MACON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN MICHIGAN. LAT...LON 4187 8387 4208 8388 4208 8377 4186 8377 TIME...MOT...LOC 1927Z 225DEG 44KT 4196 8374 HAIL...<.75IN WIND...60MPH $$ JVC
534
WWUS53 KDTX 111938
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
338 PM EDT MON MAY 11 2015
MIC091-111947-
/O.EXP.KDTX.SV.W.0002.000000T0000Z-150511T1945Z/
LENAWEE MI-
338 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LENAWEE COUNTY
WILL EXPIRE AT 345 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
MICHIGAN.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTHWEST MONROE COUNTY UNTIL 430 PM.
LAT...LON 4187 8387 4208 8388 4208 8377 4186 8377
TIME...MOT...LOC 1935Z 225DEG 44KT 4196 8374
$$
JVCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:22 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 11, 1:22 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
122 PM EDT MON MAY 11 2015
.AVIATION...
FOG HAS FINALLY LIFTED FOR ALL THE TAF SITES. VFR CONDITIONS
EXPECTED UNTIL THE THUNDERSTORMS DEVELOP ALONG A RAIN SHIELD OVER
WESTERN LOWER AND INDIANA. TIMING OF THOSE THUNDERSTORMS WILL BE
BETWEEN 21Z AND 00Z FOR ALL THE TAF SITES. EXPECT IFR VSBYS AND MVFR
CIGS WITH THE STORMS. POTENTIAL FOR GUSTY WEST WINDS WITH THE STORMS
ESPECIALLY FOR THE DETROIT AREA TAFS. POST FRONTAL FOR TONIGHT AND
INTO TUESDAY...EXPECT STRATOCU THAT MAY BE MVFR FOR SEVERAL HOURS
FOR A FEW SITES ALONG WITH A GUSTY WSW WIND. GUSTS DURING THE
DAYTIMIE ON TUESDAY COULD GET TO 30 TO 35 KNOTS.
FOR DTW...EXPECT SHRAS/TSRAS TO SPREAD BACK INTO THE TERMINAL BY 21Z
OR SO...AND PERSIST AT TIMES THROUGH 01Z AS A COLD FRONT PIVOTS
THROUGH THE AREA. IFR/MVFR CONDITIONS WILL BE POSSIBLE WITH SOME OF
THIS ACTIVITY.
//DTW THRESHOLD PROBABILITIES...
* HIGH IN THUNDERSTORM OCCURRENCE AFTER 21Z THIS AFTERNOON.
* MEDIUM IN CEILINGS AOB 5KFT AFTER 01Z TONIGHT.
&&
.PREV DISCUSSION...ISSUED 1117 AM EDT MON MAY 11 2015
UPDATE...
DIFFICULT FORECAST TO GET A HANDLE ON THE EVOLUTION OF THIS
AFTERNOONS CONVECTION. BASIC SYNOPTIC SETUP REFERENCED IN EARLY
DISCUSSIONS REMAIN THE SAME. CURRENT SHOWERS AND STORMS OVER THE
WESTERN HALF OF INDIANA AND LAKE MI WERE SEVERAL HOURS AHEAD OF
SCHEDULE BASED OFF OF 00Z AND 06Z HI RES RUNS. THIS BAND OF
SHOWERS AND STORMS WAS SPREADING CLOUD COVER ACROSS MOST OF
INDIANA AND WESTERN LOWER WHICH COULD COMPROMISE THE ATMOSPHERE
FOR THE AFTERNOON. DESPITE THE SLIGHTLY EASTWARD ADVANCE OF THE
RAIN SHIELD...TIMING OF 3 PM TO 9 PM FOR THE BEST COVERAGE AND
INTENSITY FOR THE SOUTHEAST MI THUNDERSTORMS IS STILL ON TARGET.
SEVERAL ARMS OF MOISTURE/THETA-E ADVECTION WERE ALSO KICKING OFF
SHOWERS. THE FIRST EXTENDED ACROSS SAGINAW BAY INTO THE TIP OF THE
THUMB...WHILE THE OTHER MOISTURE SURGE TRIGGERED SHOWERS IN SC
LOWER MI AND NW OH. THIS SURGE WILL WORK THROUGH THE CWA EARLY
THIS AFTERNOON.
THAT LEAVES THE QUESTION OF HOW MUCH INSTABILITY DO WE ACHIEVE AND
WHERE WILL IT BE MAXIMIZED. A TEMP OF 80 AND DEW POINT OF 62 GETS
A MLCAPE AROUND 1000 J/KG FROM 12Z DTX AND NAM/HI RES FORECAST
SOUNDINGS. THAT IS POSSIBLE IN THE SOUTHEAST 1/4 TO 1/2 OF THE
CWA WITH A FEW PEAKS OF SUNSHINE DURING THE AFTERNOON. SOMETHING
LIKE AN OZW TO SANDUSKY LINE AND SOUTH WOULD SEEM TO BE THE THREAT
AREA. 12Z DTX SOUNDING SHOULD HAVE SOME AIR MASS REPLACEMENT...AND
EXPECT TO SEND UP AN 18Z SOUNDING TO SAMPLE THAT. WIND FIELDS WILL
BE THE MOST NOTABLE AS THE 50-60KT 500 MB JET AND 35-50KT 850 MB
JET MOVE INTO THE SOUTHERN GREAT LAKES.
WITH ENOUGH INSTABILITY...COULD BE A FEW SHALLOW SUPERCELLS THAT
DEVELOP INITIALLY BEFORE THEY TRANSITION INTO SMALL BOWING
SEGMENTS. WITH THE INCREASING LOW LEVEL WIND ENOUGH 0-1KM SHEAR
AND HELICITY THAT IF THE STORMS DEVELOP...THE STORMS COULD ROTATE.
LCL IS FORECAST TO BE RATHER ROBUST...BUT GIVEN THE LACK OF FULL
SUNSHINE...THE MIXED LAYER COULD BE LOWER. WILL CONTINUE TO
HIGHLIGHT WIND AS THE GREATEST THREAT...WITH JUST AN ISOLATED
THREAT FROM HAIL OR A TORNADO. ANY FLOOD THREAT SHOULD BE
LOCALIZED AS THE STORMS SHOULD HAVE A DECENT FORWARD PROPAGATION
COMPONENT TO THEM.
PREV DISCUSSION...ISSUED 329 AM EDT MON MAY 11 2015
SHORT TERM...TODAY AND TONIGHT
EARLY CONCERN WILL BE LOCALLY DENSE FOG ALONG AND NORTH OF STALLED
FRONTAL BOUNDARY WHERE LOW LEVEL MOISTURE HAS POOLED AND CALM WINDS
HAVE LED TO AN EXPANSION OF FOG. DO NOT ANTICIPATE AN ADVISORY AT
THIS TIME AS DENSE FOG SHOULD REMAIN PATCHY...BUT DO EXPECT A RATHER
WIDE AREA OF VISIBILITY AT 1 OR 2 MILES OR LESS BEFORE FOG BEGINS TO
ERODE AFTER SUNRISE.
INTERESTING FORECAST SETTING UP FOR LATER TODAY AS STALLED FRONTAL
BOUNDARY OVER FAR SOUTHEAST LOWER MICHIGAN LIFTS GRADUALLY NORTH
THROUGH THE AREA...ALLOWING A WEDGE OF MODERATELY UNSTABLE AIR TO
WORK INTO THE AREA DURING THE LATE MORNING AND AFTERNOON. THIS
PROCESS WILL BEGIN DURING THE PRE-DAWN HOURS AS WEAK SHORTWAVE
CROSSES THE AREA...BUT MAIN MOVEMENT WILL OCCUR DURING THE COURSE OF
THE MORNING IN THIS AFTERNOON AS BOUNDARY LAYER MIXING...FROM
DIURNAL HEATING AND A STRENGTHENING SOUTHERLY COMPONENT TO THE FLOW
IN ADVANCE OF APPROACHING LOW PRESSURE FORCES THE FRONTAL BOUNDARY
STEADILY NORTHWARD THROUGH THE CWA.
TIMING OF THE EARLY MORNING SHORTWAVE SUGGESTS MUCH/ALL OF SCATTERED
SHOWER ACTIVITY ASSOCIATED WITH IT WILL SHIFT NORTH OF THE AREA BY
AROUND DAWN...LEAVING A WINDOW INTO EARLY THIS AFTERNOON WHERE MID
AND UPPER LEVEL CLOUD COVER WILL BE REDUCED. THIS SHOULD ALLOW THE
LOWER STRATUS DECK...THE SOUTHERN EDGE OF WHICH NOW LIES ROUGHLY
ALONG I-94...TO MIX OUT AND ALLOW FOR AT LEAST SOME SUNSHINE OVER
THE AREA. THIS WILL BE THE MOST IMPORTANT PART OF THE FORECAST AS
THE DEGREE OF DESTABILIZATION WILL HINGE DIRECTLY ON HOW QUICKLY THIS
PROCESS OCCURS THIS MORNING. WHILE NOT A PERFECT SETUP FOR STRONG
HEATING...TIMING (AND LOCATION OF CURRENT STRATUS) SUGGESTS THAT
GUIDANCE VALUES OF 80F OR SLIGHTLY MORE OVER THE SOUTHERN CWA WILL
BE REASONABLE FOR AFTERNOON HIGH TEMPERATURES. WITH DEWPOINTS IN THE
LOWER 60S...THIS SHOULD YIELD SBCAPES AROUND 1500 J/KG.
AS LOW PRESSURE RIPPLES INTO AREA ALONG AN APPROACHING COLD
FRONT...EXPECT THE COVERAGE AND INTENSITY OF SHOWERS AND STORMS TO
INCREASE DURING THE MID AFTERNOON. TIMING OF THE FEATURE DURING THE
DIURNAL TEMPERATURE/INSTABILITY MAXIMUM IS CERTAINLY SUPPORTIVE OF
VIGOROUS CONVECTION. OVERALL DEEP LAYER SHEAR WILL INCREASE NOTABLY
AS THE ATMOSPHERIC WIND FIELD STRENGTHENS...AND BACKING WINDS IN THE
LOWEST 5-10KFT...AS LOW PRESSURE LIFTS INTO THE AREA...WILL BE VERY
FAVORABLE TO ROTATING THUNDERSTORMS. ASSUMING PARTS OF THE AREA CAN
ACHIEVE THE FORECAST INSTABILITY...SUCH AN ENVIRONMENT WILL BE
CONDUCIVE TO THE FORMATION OF A FEW TORNADOES. IN ADDITION...THERE
WILL BE A BROADER THREAT OF DAMAGING WINDS AS THE MID LEVEL FLOW
INCREASES TO 60 KNOTS OR BETTER BY LATE AFTERNOON. WHILE SOME HAIL
WILL ALSO BE POSSIBLE...MLCAPES SHOULD LAG SBCAPES SUBSTANTIALLY AS
DEPTH OF THE UNSTABLE AIRMASS REMAINS RATHER SHALLOW. THIS WILL
LIMIT THE POTENTIAL FOR STRONG...SUSTAINED UPDRAFTS IN ALL BUT THE
STRONGEST STORMS.
HAT TIP TO SPCS DAY 1 OUTLOOK...SWODY1...FOR A NICE SYNOPSIS OF THE
CONVECTIVE SETUP/POTENTIAL FOR LATER TODAY.
THE MAIN WINDOW FOR STRONG CONVECTION WILL OCCUR FROM ABOUT 3 PM TO
9 PM...WITH ACTIVITY THEN QUICKLY EXITING TO THE EAST AND NORTHEAST
DURING THE LATE EVENING HOURS. MUCH QUIETER WEATHER ENSUES OVERNIGHT
AS COOLER AIR FILTERS INTO THE AREA IN THE WAKE OF THE FRONT.
LONG TERM...
TUESDAY WILL BE A WINDY DAY WITH COLD CYCLONIC FLOW AND A TIGHT
WESTERLY PRESSURE GRADIENT IN PLACE. 850 MB WINDS OF 40 KNOTS WILL
LIKELY LEAD TO GUSTS TO AROUND 40 MPH AT THE SURFACE DURING PEAK
HEATING. ALL GUIDANCE/MODELS INDICATING SATURATION AT 850 MB TO
SUPPORT CLOUDY SKIES...WITH 850 TEMPS AROUND ZERO...SUPPORTIVE OF
HIGHS IN THE MID 50S TO AROUND 60 DEGREES...MAINLY DUE TO TEMPS
STARTING OUT IN THE LOW/MID 50S. WITH STEEP LOW LEVEL LAPSE RATES
GENERATING MINOR CAPE (50-100 J/KG)...CAN'T RULE OUT A FEW LIGHT
SHOWERS...ESPECIALLY WITH ANY LAKE MICHIGAN ENHANCEMENT...AS
SECONDARY COLD FRONT SWEEPS THROUGH LATE IN THE DAY PROVIDING THE
NECESSARY LOW LEVEL CONVERGENCE. THE COLD AIRMASS WILL BOTTOM OUT
TUESDAY NIGHT...AS 850 MB TEMPS FALL TO -2 TO -4 C.
HOWEVER...EXPECTING CLOUDS TO LINGER FOR MUCH OF THE NIGHT...AND
WILL KEEP MINS ELEVATED IN THE UPPER 30S TO LOWER 40S.
AMPLIFIED UPPER LEVEL RIDGE AXIS BUILDING OVER THE MISSISSIPPI RIVER
VALLEY WILL LEAD TO NORTHWEST CONFLUENT FLOW OVER THE CENTRAL GREAT
LAKES ON WEDNESDAY...ALLOWING HIGH PRESSURE TO BUILD INTO LOWER
MICHIGAN AS SUBSIDENCE CONTINUES TO DRY US OUT. WITH 850 MB TEMPS
RISING JUST ABOVE ZERO...MAXES WILL MAKE A RUN TOWARD 60 DEGREES.
WITH SURFACE HIGH (1030 MB) PARKED OVERHEAD WEDNESDAY NIGHT...VERY
GOOD RADIATING NIGHT EXPECTED TO DROP MINS INTO THE 30S....AND FROST
WILL BE POSSIBLE ACROSS THE NORMALLY COLDER LOCATIONS.
WITH UPPER LEVEL RIDGE AXIS SLIDING EAST...EXPECTING A SOLID REBOUND
IN TEMPERATURES (WELL INTO THE 60S) ON THURSDAY UNDER A GOOD DEAL
OF SUNSHINE (PASSING HIGH CLOUDS)...WITH RETURN FLOW AROUND
DEPARTING HIGH BEGINNING TO KICK IN...AS 850 MB TEMPS RISE INTO
UPPER SINGLE NUMBERS TOWARD 00Z FRIDAY...PER 00Z EURO.
MARINE...
WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING TODAY AS STRONG COLD
FRONT MOVES THROUGH THE CENTRAL GREAT LAKES THIS EVENING. THERE IS A
CHANCE SOME OF THE STORMS WILL BE SEVERE...ESPECIALLY OVER LAKE ST
CLAIR AND LAKE ERIE. WESTERLY WINDS BEHIND THE FRONT ON TUESDAY WILL
BE STRONG...GUSTING BETWEEN 25 TO 35 KNOTS. STRONGEST WINDS
OCCURRING OVER SAGINAW BAY...LAKE ST CLAIR...AND LAKE ERIE.
HOWEVER...THE MARGINAL GALE GUSTS ARE EXPECTED TO BE BRIEF...AND NOT
PLANNING ON GALE WATCH OR WARNING...BUT SMALL CRAFT ADVISORIES WILL
LIKELY BE NEEDED. MORE IDEAL BOATING CONDITIONS ON WEDNESDAY AND
THURSDAY AS LARGE AREA OF HIGH PRESSURE BUILDS OVER THE
REGION...LEADING TO LIGHT WINDS AND LOW WAVES.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...DENSE FOG ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LHZ361>363-421-
422-441>443-462>464.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....RBP
UPDATE.......RBP
SHORT TERM...DG
LONG TERM....SF
MARINE.......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, May 11, 11:40 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1140 AM EDT MON MAY 11 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-120815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1140 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE AREA LATE TODAY WITH THUNDERSTORMS LIKELY. THERE IS A SLIGHT CHANCE FOR SOME OF THESE STORMS TO BECOME SEVERE THIS AFTERNOON AND EARLY THIS EVENING...PARTICULARLY FOR AREAS ALONG AND SOUTH OF A HOWELL TO SANDUSKY LINE. AS LOW PRESSURE TRACKS ALONG THIS FRONT INTO THE AREA...ATMOSPHERIC WIND FIELDS WILL BECOME CONDUCIVE TO ROTATING THUNDERSTORMS INTO THE AFTERNOON AND EARLY EVENING. SO...WHILE THE BROADER HAZARD WITH THESE THUNDERSTORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS TO 65 MPH...A FEW TORNADOES WILL ALSO BE POSSIBLE DUE TO THESE ATMOSPHERIC WIND CONDITIONS. THE MAIN TIME FRAME FOR POTENTIAL SEVERE THUNDERSTORMS WILL EXTEND FROM ABOUT 3 PM TO 10 PM. STORMS WILL MOVE TO THE NORTHEAST AT AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR SCATTERED THUNDERSTORMS WILL RETURN DURING THE COMING WEEKEND. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-120815- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1140 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT WIDESPREAD FOG...SOME LOCALLY DENSE WILL CONTINUE FOR LAKE HURON THROUGH THE AFTERNOON. PLEASE SEE THE LATEST MARINE WEATHER MESSAGE /MWW/ FOR THE LATEST DETAILS. A COLD FRONT WILL MOVE INTO THE AREA LATE TODAY WITH THUNDERSTORMS LIKELY. THERE IS A SLIGHT CHANCE FOR SOME OF THESE STORMS TO BECOME SEVERE THIS AFTERNOON AND EARLY THIS EVENING. AS LOW PRESSURE TRACKS ALONG THIS FRONT INTO THE AREA...ATMOSPHERIC WIND FIELDS WILL BECOME CONDUCIVE TO ROTATING THUNDERSTORMS INTO THE AFTERNOON AND EARLY EVENING. SO...WHILE THE BROADER HAZARD WITH THESE THUNDERSTORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS TO 55 KNOTS...AN ISOLATED WATERSPOUTS WILL ALSO BE POSSIBLE DUE TO THESE ATMOSPHERIC WIND CONDITIONS. THE MAIN TIME FRAME FOR POTENTIAL SEVERE THUNDERSTORMS WILL EXTEND FROM ABOUT 3 PM TO 10 PM. STORMS WILL MOVE TO THE NORTHEAST AT AROUND 30 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORIES MAY BE NEEDED ON TUESDAY AS GUSTY SOUTHWEST WINDS BECOME NORTHWEST IN THE WAKE OF A PASSING COLD FRONT. THE CHANCE FOR SCATTERED THUNDERSTORMS WILL THEN RETURN DURING THE COMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). DG
In the hours before
Special weather statement, May 11, 2:31 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
231 PM EDT MON MAY 11 2015
MIZ076-082-083-111945-
LENAWEE MI-WAYNE MI-MONROE MI-
231 PM EDT MON MAY 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR MONROE...LENAWEE AND SOUTHWESTERN
WAYNE COUNTIES UNTIL 345 PM EDT...
AT 230 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
STRYKER...OR NEAR ARCHBOLD...MOVING NORTHEAST AT 50 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ADRIAN...MONROE...FLAT ROCK...TECUMSEH...MILAN...DUNDEE...
BLISSFIELD...CARLETON...MORENCI...TEMPERANCE...TRENTON...GROSSE
ILE...IDA...CLINTON...LUNA PIER...PETERSBURG...DEERFIELD...BRITTON...
MAYBEE AND CLAYTON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
MICHIGAN.
LAT...LON 4171 8436 4207 8407 4209 8354 4215 8354
4213 8314 4210 8317 4212 8318 4211 8319
4202 8319 4202 8318 4197 8325 4192 8327
4194 8331 4192 8334 4189 8334 4182 8343
4180 8341 4178 8346 4173 8346
TIME...MOT...LOC 1830Z 233DEG 43KT 4149 8439
JVCThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:37 PM EDT | Special Weather Statement | DTX | Oakland | 53 min |
| May 11, 8:35 AM EDT | Marine Dense Fog Advisory | DTX | 7 hr | |
| May 11, 2:31 PM EDT | Special Weather Statement | DTX | Lenawee, Monroe | 74 min |
| May 11, 3:25 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 25 min |
| May 11, 3:42 PM EDT | Special Weather Statement | DTX | Wayne | 63 min |
| May 11, 3:58 PM EDT | Small Craft Advisory | DTX | 30 hr | |
| May 11, 4:03 PM EDT | Special Weather Statement | DTX | Monroe | 57 min |
| May 11, 4:10 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 24 min |
| May 11, 4:17 PM EDT | Special Marine Warning | DTX | 118 min | |
| May 11, 4:26 PM EDT | Special Weather Statement | DTX | Macomb | 64 min |
| May 11, 4:32 PM EDT | Special Weather Statement | DTX | Monroe | 58 min |
| May 11, 5:07 PM EDT | Special Weather Statement | DTX | Wayne | 38 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.